Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
163 Doctors are Online

Lump on right side of temple. Taking ciproflaxin, ampicillin, lump subsided and reoccurred. Treatment?

I have a lump on my temple (right side) that is tender and painful. It s been going on for 2 months. Saw my primary doc. Had MRI & blood test both negative. Was on Ciproflaxin for one 10-day course & one 5 day course. Then was on ampicillin for 10 days. Lump subsided after ampicillin but has returned after 2 wks. I am on extended travel and cannot see my primary.
Asked On : Thu, 21 Feb 2013
Answers:  1 Views:  42
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
General & Family Physician 's  Response
Hello and welcome to HCM.

Thank you for your query.

A lump/abscess is usually treated with antibiotic therapy, and responds well. But, the right dosage and duration on therapy ensures total treatment and avoids recurrences. Either you have not taken an adequate dose or for the right duration.

Do not worry, as this is common. The cause for recurrence is as stated above, remnants of the infection have caused this recurrence. You now have 2 options. They are:
-Consult a doctor and start on antibiotic therapy, but a better dosage and ensure this is taken for the right duration
-A small surgical procedure in which we open the abscess/lump, clean and drain it well enough to avoid a recurrence, this will also need antibiotic coverage, but is a more effective option and hardly ever results in recurrences. Whether this is an option or not, will only be decided by the doctor after a through evaluation.

I hope I have succeeded in providing the information you were looking for. Please feel free to write back to me for any further clarifications. I would gladly help you.

Best wishes.
Answered: Thu, 21 Feb 2013
I find this answer helpful

1 Doctor agrees with this answer

Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor